MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Codes Detachment Of Device Component (1104); Premature Activation (1484); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left uterine artery using ruby coils.During the procedure, while attempting to advance a ruby coil through another manufacturer's microcatheter, the physician did not recall experiencing any resistance; however, the coil unintentionally detached within the microcatheter.Therefore, the physician used a syringe to flush the coil out of the microcatheter and into a vessel.Although the coil was not implanted into the target vessel, the physician did not make any attempts to retrieve the coil because the location of the implanted coil was not harmful.The procedure was then completed using a new ruby coil and the same non-penumbra microcatheter.It should be noted that the physician did not use a rotating hemostasis valve and did not maintain a continuous flush during the procedure.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6196247
Report Number3005168196-2016-01861
Device Sequence Number716602
Product Code HCG
UDI-Device Identifier00814548013169
UDI-Public00814548013169
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/10/2023
Device Catalogue NumberRBY4C0406
Device Lot NumberF66466
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1